MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE C 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE C 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number 42-5282-003-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: unknown cement: catalog#ni, lot#ni.Report source: foreign: (b)(6).Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent an initial partial right knee arthroplasty.Six months post implantation, the patient returned reporting pain.Images showed evidence of cement that had broken apart behind the tibial tray.During the surgery, it appeared that the patient had some further degeneration in the knee and cement was seen in the joint.During the revision, the surgeon removed the articular surface, cleaned out the knee of cement debris, and implanted a new articular surface.The surgeon reported the reason for revision as pain, chondral degeneration and cementophite.The cement used was not zimmer biomet cement.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
Visual examination of the provided picture identified an articular surface with foreign material on it and three unknown foreign bodies.The rim of the articular surface appears to be damaged (gouged), no other definitive statements can be made.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: implants are anatomically aligned, no fracture is present, bone quality is osteopenic, multiple cement fragments are seen, no evidence of loosening, chondral degeneration cannot be confirmed root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: associated medical products: partial tibial cemented size c right medial: catalog#42538000302, lot#64427216; partial femur cemented size 3 right medial: catalog#42558000302, lot#64767076; copal g + c bone cement: catalog#66041214, lot#95374959.Additional information provided does not alter previously reported investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE C 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12633049
Report Number0001825034-2021-02869
Device Sequence Number19695826
Product Code HSX
UDI-Device Identifier00880304817999
UDI-Public(01)00880304817999(10)250521(17)64660713
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number42-5282-003-08
Device Catalogue Number42528200308
Device Lot Number64660713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer01/24/2022
07/12/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date02/01/2022
07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale